Battle of the mycins

Battle of the mycins

I'm on both Azithromycin and Clarithromycin, which my doctor seemed to think were fine together. Only one of my meds she told me to stop taking was my statins.

Thing is, I'm now getting these weird things happening to me and I'm wondering if it's because I'm taking the two together. Headaches, dizziness, light headedness, weird feeling in my legs, stomach pains.

Going to see the Doctor tomorrow, but has anyone else taken the two together? Did you get any side effects?

18 Replies

oldestnewest
  • Hi Symes, l know that Pete takes the Azithromycin 3 times a week but has always been advised to stop it when taking other ab's e.g. Ciprofloxacin or Doxy. Not sure if that helps. Good luck at doctors tomorrow and let us know how it goes. Xxxx

  • Thanks sassy, will do.

    I'm also on Azithromycin 3 times a week, 52 weeks of the year. When I saw the doctor last week about my chest infection, she mentioned that when going through my records on her computer but didn't tell me to stop taking it in conjunction with the Clarithromycin, only the statins I'm on. I guess every doctor has their own ways.

    We'll see what tomorrow's doctor says. Ho hum.

  • Symes, I already pointed out to you that taking these two drugs together is not advised. Doctors are notoriously 'wooly' in this area. Check with your pharmacist.

  • You did. I just find it strange how the GP never mentioned anything about stopping it. I'm going back there tomorrow. Will probably see another GP. Will see if I get a different answer.

    I've got a friend that's a pharmacist, so I'll ask her.

  • They are Hanne, very handy lol

  • Can't help you, Symes, I'm afraid. I've always been told to stop the Azythromycin if I start another antibiotic. Since it's only one a day, I'd leave taking it until after you've had the conversations you need to have tomorrow.

    Sue x

  • Thanks Sue x

  • This issue has come up several times for me and I found I was getting conflicting advice. Initially, my consultant insisted I should keep taking the Azithromax, regardless of what other antibiotic I was taking. But my pharmacist had spoken to me about not combining these two and I went with her advice. Last year my consiltant's registrar admitted to me that they often forgot to remind people about this and to my amazement, the consultant himself, just two weeks ago asked me if I knew about stopping the azithro while taking Clarithromycin. Nice to know our pharmacists can teach our consultants a thing or two.

  • yes billiejean_2 I am always told doxy amoxiclav/amoxicillin are all ok with Azthiromax taken together also but not clarithromycin

  • Hi I've been taking azathiaprin 200mg and clarithymcin 500mg together everyday for the last 2 years with no problems at all. I also take statins daily but of an evening. When I was first prescribed the azathiaprin I saw a nurse every couple of weeks for a few months due to it but I haven't seen her for over 18 months. My consultant has told me I can stay on these meds for the next 10 years with no probs. Think I might be a little nieave. X

  • Hi Wendy, I think maybe the Azathiaprin is a different medication than the Azithromycin I'm on, that I was concerned about?

  • Could be, they all sound so similar. It's a minefield. Good luck with the Gp x

  • Just back from the doctors folks. Been told to stop the Clarithromycin. So I shall do just that and hopefully these bloody side effects will go away.

  • thank goodness you were on the ball who knows what you are given together these days

  • Nope. The chest infection seems to (finally) be clearing up so it was just stop them and as you were with all my other meds.

  • Hi Symes I currently take Azithromycin 3 days a week,I had Clarythromycin and it gave me swelling in the face and neck, difficulty breathing so now they reckon I have an allergic reaction to clarithromycin and put it on my notes .Not sure if this is any help to you

  • It's a great help B0xermad thank you. Helps me understand what's been happening to me recently.

  • It's great that we can learn from each other's experiences on here.

You may also like...